Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 3, NWS Huntsville, AL

February 24, 20115 counties in Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Feb 24, 2011, 10:40 PM CST for 5 counties in Alabama. It was in force for 50 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2011, 10:40 PM CST (04:40 UTC)
Expired
Feb 24, 2011, 11:30 PM CST
In force
50 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 10:40 PM CSTTSTM WND GST 54Harvest, ALREPORTED WIND GUST OF 54 MPH IN HARVEST NEAR HWY 53.
Feb 24, 10:52 PM CSTNON-TSTM WND DMG6 S Moulton, ALSEVERAL TREES WERE KNOCKED DOWN ON LEOLA ROAD NEAR THE EDGE OF BANKHEAD NATIONAL FOREST. TIME ESTIMATED BY RADAR.
Feb 24, 10:55 PM CSTTSTM WND DMG3 E Hartselle, ALSEVERAL TREES KNOCKED DOWN WITH 5 INCH DIAMETER LIMBS SNAPPED.
Feb 24, 10:59 PM CSTTSTM WND DMG5 Ese Rogersville, ALMULTIPLE TREES DOWN NEAR HWY 72.
Feb 24, 10:59 PM CSTHAIL 0.55 Ese Rogersville, ALDIME SIZED HAIL REPORTED NEAR HWY 72.
Feb 24, 11:13 PM CSTTSTM WND DMG2 Ssw Hartselle, ALREPORTS OF PINE AND OAK TREES DOWN...POWER POLES DOWN AND SKIRTING TORN OFF A MOBILE HOME ON GARNER ROAD.
Feb 24, 11:13 PM CSTTSTM WND DMG7 Sw Hartselle, ALWINDOWS WERE BLOWN OUT IN A MOBILE HOME.
Feb 24, 11:15 PM CSTTSTM WND DMG3 W Hartselle, ALTREE DOWN ON RESIDENCE ON FORREST CHAPEL ROAD IN OAKRIDGE.
Feb 24, 11:25 PM CSTTSTM WND DMG3 E Harvest, ALTREE DOWN AT THE INTERSECTION OF QUARTER MOUNTAIN RD AND CARTERS GIN RD. TIME ESTIMATED BY RADAR.
Feb 24, 11:25 PM CSTTSTM WND DMG3 Ene Harvest, ALTREES WERE KNOCKED DOWN AT THE INTERSECTION OF CARTERS GIN ROAD AND QUARTER MOUNTAIN ROAD. TIME ESTIMATED BY RADAR.
Feb 24, 11:39 PM CSTTSTM WND DMG3 W Hartselle, ALTREE DOWN ON RESIDENCE ON FORREST CHAPEL ROAD IN OAKRIDGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 8:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 4.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2011-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2011-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

456 
WUUS54 KHUN 250440
SVRHUN
ALC077-079-083-089-103-250530-
/O.NEW.KHUN.SV.W.0003.110225T0440Z-110225T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1040 PM CST THU FEB 24 2011

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
  NORTHWESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
  WESTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
  EASTERN LAUDERDALE COUNTY IN NORTHWEST ALABAMA...
  LAWRENCE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 1130 PM CST

* AT 1038 PM CST...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
  70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6   
  MILES NORTHWEST OF ANDERSON TO 6 MILES NORTH OF HALEYVILLE...AND   
  MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LESTER...OLIVER...
  WREN...WHEELER...
  RIPLEY...LEGGTOWN...
  SPEAKE...CADDO...
  TANNER...NEEL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3500 8661 3431 8685 3432 8711 3430 8711
      3431 8753 3451 8753 3466 8748 3466 8744
      3470 8745 3471 8743 3479 8743 3502 8735
TIME...MOT...LOC 0438Z 271DEG 44KT 3498 8729 3433 8753

$$

KDW
2 follow-up statements
214 
WWUS54 KHUN 250454
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1054 PM CST THU FEB 24 2011

ALC077-079-083-089-103-250530-
/O.CON.KHUN.SV.W.0003.000000T0000Z-110225T0530Z/
MORGAN AL-LAUDERDALE AL-LIMESTONE AL-MADISON AL-LAWRENCE AL-
1054 PM CST THU FEB 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR LAWRENCE...NORTHWESTERN MADISON...LIMESTONE...EASTERN LAUDERDALE
AND WESTERN MORGAN COUNTIES...

AT 1050 PM CST...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES 
NORTHWEST OF ATHENS TO 12 MILES SOUTHWEST OF MOULTON...MOVING EAST AT
55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
HILLSBORO...LEGGTOWN...RIPLEY...CARTWRIGHT...CADDO...ELKMONT...
SPEAKE...TRINITY...TANNER...DANVILLE...NEEL...ARDMORE...DECATUR 
...BETHEL...FRENCH MILL...FLINT CITY...MASSEY...BELLE MINA... 
MOORESVILLE...ELKWOOD...HARTSELLE...CAPSHAW...PRICEVILLE...
HARVEST...TONEY...LEESDALE...FALKVILLE...LACON...MADISON...SOMERVILLE
AND COLE SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN 
NORTHWESTERN ALABAMA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3500 8661 3431 8685 3432 8711 3430 8711
      3431 8753 3451 8753 3466 8748 3466 8744
      3470 8745 3471 8743 3479 8743 3502 8735
TIME...MOT...LOC 0450Z 271DEG 46KT 3498 8711 3433 8735

$$

KDW
545 
WWUS54 KHUN 250512 RRA
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1112 PM CST THU FEB 24 2011

ALC077-250522-
/O.CAN.KHUN.SV.W.0003.000000T0000Z-110225T0530Z/
LAUDERDALE AL-
1112 PM CST THU FEB 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAUDERDALE COUNTY IS
CANCELED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3431 8685 3432 8711 3430 8711 3433 8724
      3474 8712 3499 8707 3499 8661
TIME...MOT...LOC 0512Z 271DEG 46KT 3497 8677 3432 8701

$$

ALC079-083-089-103-250530-
/O.CON.KHUN.SV.W.0003.000000T0000Z-110225T0530Z/
MORGAN AL-LIMESTONE AL-MADISON AL-LAWRENCE AL-
1112 PM CST THU FEB 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR SOUTHEASTERN LAWRENCE...NORTHWESTERN MADISON...LIMESTONE AND
WESTERN MORGAN COUNTIES...

AT 1106 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM ARDMORE TO MASSEY...MOVING EAST AT 55 
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAPSHAW...PRICEVILLE...ELKWOOD...HARVEST...TONEY...LEESDALE...
FALKVILLE...LACON...MADISON...SOMERVILLE AND COLE SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3431 8685 3432 8711 3430 8711 3433 8724
      3474 8712 3499 8707 3499 8661
TIME...MOT...LOC 0512Z 271DEG 46KT 3497 8677 3432 8701

$$

KDW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 8:15 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Feb 24, 8:15 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
815 PM CST THU FEB 24 2011

.UPDATE...
FOR BRIEF MESOSCALE DISCUSSION...AND EVENING UPDATE TO GRIDS
&&

.DISCUSSION...
AS IS SO OFTEN THE CASE...THE LINE HAS SPED UP IN THE LAST COUPLE
HOURS AND IS NOW POISED TO IMPACT THE EXTREME NORTHWESTERN EDGE OF
THE CWFA BETWEEN 9 AND 10PM. FROM THERE...IT WILL RAPIDLY SPREAD
EASTWARD...EXITING DEKALB COUNTY BETWEEN 2 AND 3 AM. THE MAIN THREAT
TONIGHT IS STILL EXPECTED TO BE DAMAGING WINDS /ESPECIALLY WITHIN
BOWING SEGMENTS/...ALTHOUGH ISOLATED INSTANCES OF HAIL OR TORNADOES
ARE ALSO POSSIBLE.

THE 00Z BMX/JAN SOUNDINGS SHOW A PRETTY SOLID CAP AT AROUND
700MB...WHICH IS PROBABLY WHAT HAS CONTRIBUTED TO THE LACK OF
THUNDERSTORM DEVELOPMENT OUT AHEAD OF THE MAIN LINE. WHILE BUFR
SOUNDINGS DO SHOW THIS CAP EVENTUALLY WEAKENING IN TIME FOR THE MAIN
LINE...THIS DOES SUGGEST THAT THE OVERALL SEVERE WINDOW SHOULD BE
RELATIVELY SHORT LIVED. HOWEVER...SRH OFF BOTH SOUNDINGS /AND OHX AS
WELL/ IS SUFFICIENTLY AMPLE FOR LOW LEVEL ROTATION WITHIN ANY
STORM...AND ANY STORM ALONG THE LINE SHOULD BE ABLE TO MIX DOWN MOST
OF THE 50-60KT JET.

HAVE UPDATED THE HAZARDOUS WEATHER OUTLOOK TO REFLECT THE FASTER
TIMING...AND THE WIND ADVISORY REMAINS IN EFFECT. IN ADDITION...MADE
SOME TWEAKS TO THE GRIDS TO REFLECT THE TEMPORAL RESOLUTION OF THE
SQUALL LINE. UPDATED ZONES WILL BE FORTHCOMING VERY SHORTLY.
&&

.AVIATION.../UPDATED FROM 00Z TAFS/
STRONG COLD FRONT STILL POISED TO IMPACT BOTH TERMINALS
OVERNIGHT...BUT CONDITIONS UPSTREAM OF HERE SUGGEST THAT VFR
CONDITIONS WILL LARGELY PREVAIL UNTIL THE BROKEN SQUALL LINE
ARRIVES. SOUTH WINDS WILL CONTINUE TO GUST TO 25-30KT THROUGH THE
EVENING HOURS...WITH LITTLE CHANGE IN DIRECTION OR STRENGTH
ANTICIPATED UNTIL THE LINE ARRIVES. TIMING THE APPROACHING SQUALL
LINE SUGGESTS IT WILL IMPACT MSL AROUND 4-5Z AND HSV AROUND
06Z...HOWEVER CANNOT COMPLETELY DISCOUNT ISOLATED THUNDERSTORM
DEVELOPMENT AHEAD OF MAIN LINE. CURRENT OBS AND CLIMO SUGGEST MVFR
CONDITIONS DURING MOST OF THE SQUALL LINE...WITH POCKETS OF IFR
CIGS/VIS CERTAINLY A POSSIBILITY. BEHIND THE LINE...LOOK FOR A SHIFT
TO WESTERLY WINDS WITH MVFR/IFR CIGS THROUGH THE REMAINDER OF THE
OVERNIGHT. SOME IMPROVEMENT IS EXPECTED IN CIGS THROUGH THE MORNING
HOURS FRIDAY AND WINDS WILL BE NORTHERLY...BUT CONDITIONS MAY NOT
BECOME VFR AT EITHER TERMINAL UNTIL LATE IN THE TAF PERIOD.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY FOR THE
     FOLLOWING ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...
     JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
     MARSHALL...MORGAN.

TN...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY FOR THE
     FOLLOWING ZONES: FRANKLIN TN...LINCOLN...MOORE.

&&

JLL
Hazardous weather outlook, Feb 24, 7:57 PM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
757 PM CST THU FEB 24 2011

ALZ001>010-016-TNZ076-096-097-251100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
757 PM CST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE TENNESSEE VALLEY THIS
EVENING THROUGH EARLY FRIDAY MORNING. THE STRONGEST STORMS WILL MOVE
INTO NORTHWESTERN ALABAMA AFTER 930 PM...AND WILL THEN CROSS THE
INTERSTATE 65 CORRIDOR AROUND 11 PM TO MIDNIGHT...AND FINALLY BEGIN
TO EXIT NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE AROUND 2 TO 3
AM FRIDAY MORNING. THESE STORMS MAY PRODUCE DAMAGING STRAIGHT LINE
WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO ONE INCH. IN
ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE ALONG THE LINE OF
STORMS.

IN ADDITION TO THE SQUALL LINE...STRONG SOUTHERLY WINDS ASSOCIATED
WITH THE SURFACE LOW WILL OCCASIONALLY GUST TO AROUND 35 MPH. A WIND
ADVISORY IS IN EFFECT FOR THE TENNESSEE VALLEY THROUGH EARLY FRIDAY
MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED DURING SUNDAY NIGHT AND
MONDAY AS YET ANOTHER STRONG COLD FRONT MOVES ACROSS THE AREA. EARLY
INDICATIONS CONTINUE TO SHOW A RISK FOR STRONG TO SEVERE STORMS WITH
THIS SYSTEM.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
REQUESTED THIS EVENING AND DURING THE OVERNIGHT.

KDW

In the hours before

Special weather statement, Feb 24, 9:09 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
909 PM CST THU FEB 24 2011

ALZ001>003-250400-
COLBERT-FRANKLIN-LAUDERDALE-
909 PM CST THU FEB 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...FRANKLIN AND LAUDERDALE
COUNTIES UNTIL 1000 PM CST...

AT 905 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS IN NORTHERN MISSISSIPPI...ALONG A LINE
EXTENDING FROM CORINTH TO 19 MILES WEST OF TUPELO...MOVING EAST AT
50 MPH. THESE THUNDERSTORMS WILL BE ENTERING NORTHWEST ALABAMA
AROUND 945 PM. THESE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS IN EXCESS OF 60 MPH.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  RIVERTON...WATERLOO.
  WRIGHT.
  MAUD...MT HESTER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3502 8764 3432 8815 3432 8816 3448 8816
      3489 8810 3492 8814 3501 8820
TIME...MOT...LOC 0305Z 268DEG 37KT 3497 8858 3433 8904

KDW
Local storm report, Feb 24, 9:23 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
923 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     NON-TSTM WND DMG 2 N MOULTON             34.51N 87.29W
02/24/2011                   LAWRENCE           AL   AMATEUR RADIO

            TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.

&&

SLACORTE
Local storm report, Feb 24, 10:14 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1014 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     NON-TSTM WND DMG 2 N MOULTON             34.51N 87.29W
02/24/2011                   LAWRENCE           AL   AMATEUR RADIO

            TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.

1006 PM     TSTM WND DMG     CHEROKEE                34.76N 87.97W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
            US-72.

&&

SLACORTE
Local storm report, Feb 24, 10:24 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1024 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     NON-TSTM WND DMG 2 N MOULTON             34.51N 87.29W
02/24/2011                   LAWRENCE           AL   AMATEUR RADIO

            TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.

1006 PM     TSTM WND DMG     CHEROKEE                34.76N 87.97W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
            US-72.

1013 PM     TSTM WND DMG     OAKLAND                 34.84N 87.80W
02/24/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            POWER OUTAGE IN OAKLAND. ESTIMATED 60MPH WIND GUST.

1015 PM     NON-TSTM WND DMG HUNTSVILLE              34.73N 86.59W
02/24/2011                   MADISON            AL   AMATEUR RADIO

            TREE DOWN ON 9TH AVENUE IN HUNTSVILLE.

&&

SLACORTE
Local storm report, Feb 24, 10:31 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1031 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     NON-TSTM WND DMG 2 N MOULTON             34.51N 87.29W
02/24/2011                   LAWRENCE           AL   AMATEUR RADIO

            TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.

1006 PM     TSTM WND DMG     CHEROKEE                34.76N 87.97W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
            US-72.

1013 PM     TSTM WND DMG     OAKLAND                 34.84N 87.80W
02/24/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            POWER OUTAGE IN OAKLAND. ESTIMATED 60MPH WIND GUST.

1015 PM     NON-TSTM WND DMG HUNTSVILLE              34.73N 86.59W
02/24/2011                   MADISON            AL   AMATEUR RADIO

            TREE DOWN ON 9TH AVENUE IN HUNTSVILLE.

1017 PM     TSTM WND DMG     7 W TUSCUMBIA           34.73N 87.83W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            POWER OUTAGES IN CROOKED OAK AND LOCUST SHORES.

&&

SLACORTE

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 9:09 PM CSTSpecial Weather StatementHUNColbert51 min
Feb 24, 9:29 PM CSTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale46 min
Feb 24, 9:55 PM CSTTornado WarningHUNColbert, Franklin35 min
Feb 24, 10:10 PM CSTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale, Lawrence, Limestone35 min
Feb 24, 10:15 PM CSTTornado WarningHUNFranklin30 min
Feb 24, 10:21 PM CSTTornado WarningHUNColbert, Lauderdale, Lawrence24 min
Feb 24, 10:44 PM CSTTornado WarningHUNLauderdale, Lawrence, Limestone31 min
Feb 24, 11:04 PM CSTSevere Thunderstorm WarningHUNCullman41 min
Feb 24, 11:20 PM CSTTornado WarningHUNCullman25 min
Feb 24, 11:21 PM CSTSevere Thunderstorm WarningHUNJackson, Limestone, Madison, Marshall, Morgan24 min
Feb 24, 11:23 PM CSTTornado WarningHUNMarshall, Morgan37 min
Feb 24, 11:40 PM CSTSevere Thunderstorm WarningHUNCullman, Jackson, Madison, Marshall, Morgan35 min
Feb 24, 11:47 PM CSTTornado WarningHUNJackson, Madison, Marshall28 min
Feb 24, 11:56 PM CSTTornado WarningHUNJackson22 min
Feb 25, 12:09 AM CSTSevere Thunderstorm WarningHUNDeKalb, Jackson, Marshall36 min
Feb 25, 12:09 AM CSTTornado WarningHUNDeKalb, Jackson, Marshall36 min
Feb 25, 12:14 AM CSTTornado WarningHUNDeKalb, Jackson20 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.